Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Grand Forks, ND

June 21, 2012Hubbard County, Minnesota

NWS Grand Forks, ND issued this special weather statement at Jun 21, 2012, 7:49 PM CDT for Hubbard County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2012, 7:49 PM CDT (00:49 UTC)
Expired
Jun 21, 2012, 8:45 PM CDT
In force
56 min
Issued by
NWS Grand Forks, ND

County Hubbard County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 180 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WWUS83 KFGF 220049
SPSFGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
749 PM CDT THU JUN 21 2012

MNZ023-024-028-032-220145-
EAST BECKER MN-HUBBARD MN-SOUTH CLEARWATER MN-WADENA MN-
749 PM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEARWATER...EASTERN
BECKER...NORTHERN WADENA AND SOUTHWESTERN HUBBARD COUNTIES UNTIL 845
PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 19 MILES NORTHWEST OF PARK RAPIDS...OR 31 MILES
SOUTHWEST OF BEMIDJI...MOVING TO THE SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
TWO INLETS AROUND 800 PM CDT.
PONSFORD AROUND 805 PM CDT.
SNELLMAN AND OSAGE AROUND 815 PM CDT.
PARK RAPIDS...WOLF LAKE AND DORSET AROUND 825 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4672 9480 4672 9543 4713 9549 4728 9510
TIME...MOT...LOC 0049Z 337DEG 26KT 4712 9529

$$

JAR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:17 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 2:17 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
217 PM CDT THU JUN 21 2012

.SHORT TERM...

THE MAIN CHALLENGE WILL BE CONVECTION THROUGH THIS EVENING...THEN
SHOWERS AND STORMS LATE FRI NIGHT INTO SAT NIGHT. MODELS ARE
COMING AROUND TO A MORE NORTHERLY SOLUTION FOR SAT SYSTEM...AND
THE GFS WAS THE FIRST TO INDICATE THIS POTENTIAL. WILL LEAN
TOWARDS THE GFS SLIGHTLY FOR THIS REASON...BUT NO MAJOR
DIFFERENCES OVERALL.

FOR THE REST OF THIS AFTERNOON INTO THE EVENING...EXPECT SHOWERS
AND THUNDERSTORMS IN THE NORTH WITH A SHORTWAVE AND AMPLE
INSTABILITY/LIFT. CAN/T RULE OUT A FEW STORMS BECOMING MARGINALLY
SEVERE WITH HAIL AND WIND THE MAIN THREATS. DEEP LAYERED SHEAR
WILL ONLY BE AROUND 30KT IN THE NORTH...SO PULSE TYPE STORMS
SHOULD BE THE RULE. THE THREAT FOR CONVECTION WILL DIMINISH AFTER
SUNSET...ALTHOUGH A SHORTWAVE MOVING INTO THE NORTH AROUND 06Z
COULD HELP A FEW SHOWERS AND STORMS LINGER UNTIL THEN.

ON FRIDAY...A DRY DAY IS EXPECTED WITH RIDGING BUILDING IN AND
WARMER TEMPS ALOFT. THERE IS A VERY LOW CHANCE FOR SOME SHOWERS
AND STORMS IN THE FAR NORTHEAST...BUT FOR NOW WILL GO WITH A DRY
FORECAST WITH NO SHORTWAVE ENERGY TO SPEAK OF.

FOR FRI NIGHT...EXPECT MOISTURE TO INCREASE IN THE SOUTH WITH A
LLJ DEVELOPING. THERE WILL BE SOME ELEVATED CAPE AND PWATS RISING
OVER AN INCH BY 12Z SAT. WILL INCREASE SHOWER AND STORM CHANCES IN
THE SOUTH OVERNIGHT.

FOR SAT INTO SAT NIGHT...THERE WILL BE AN 850MB FRONT LIFTING INTO
THE AREA. THERE WILL ALSO BE A LARGE INCREASE IN DEEP LAYERED
MOISTURE WITH PWATS PROGGED AROUND 1.50 INCHES FOR ALL BUT THE FAR
NORTH. WILL MENTION SHOWER AND THUNDER CHANCES IN ALL AREAS WITH
THE BEST CHANCE IN THE SOUTH NEAR DEEPER INSTABILITY. CLOUDS MAY
ALSO LIMIT HEATING AND TEMPS MAY HAVE TROUBLE GETTING INTO THE
MID/UPPER 70S LIKE WE HAVE PROGGED.

ON SUNDAY...SFC HIGH PRESSURE BUILDS IN FROM CANADA AND IT WILL BE
A DRY AND MOSTLY SUNNY DAY WITH TEMPS NEAR TO SLIGHTLY BELOW
NORMAL.

.LONG TERM (SUN NITE THROUGH THURSDAY)...
GFS/ECMWF IN AGREEMENT IN THEIR DEPICTION OF NORTHWEST FLOW AT
BEGINNING OF EXTENDED PERIOD OVER THE FORECAST AREA. LONGWAVE RIDGE
WILL QUICKLY BUILD IN FROM HIGH PLAINS AND THIS FEATURE WILL
DOMINATE FOR A COUPLE OF DAYS BEFORE TRANSITIONING TO SOUTHWEST FLOW
BY WEDNESDAY. THIS IS REFLECTED IN FORECAST BY A DRY MON/TUE BEFORE
LOW POPS ARE INTRODUCED ON WEDNESDAY. SURFACE BOUNDARY LIKELY TO SWING
THROUGH DURING THIS TIME WITH WEAK HIGH PRESSURE IN ITS WAKE FOR
THURSDAY. TEMPS WILL RUN A FEW DEGREES ABOVE SEASONAL
AVERAGE...TYPICAL TO THIS PATTERN.

&&

.AVIATION...
GUSTY WEST TO NORTHWEST WINDS WILL DIMINISH AROUND SUNSET...AND REMAIN
LIGHT THROUGH FRIDAY AS HIGH PRESSURE MOVES INTO AREA. SEVERAL HOUR
PERIOD OF VCTS INDICATED AT NORTHERNMOST TAF SITES AS CONVECTIVE
ACTIVITY HAS ALREADY INITIATED FROM DEVILS LAKE THROUGH NORTHERN RED
RIVER VALLEY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK/WJB
Hazardous weather outlook, Jun 21, 6:02 AM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
602 AM CDT THU JUN 21 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
602 AM CDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD
MIDDAY CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EARLY
EVENING. NO SEVERE WEATHER IS ANTICIPATED. DAYTIME HEATING
COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL AID IN THE
DEVELOPMENT OF SCATTERED STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR SHOWERS AND MAYBE A FEW THUNDERSTORMS
LATER FRIDAY NIGHT INTO SATURDAY FOR SOUTHEASTERN NORTH DAKOTA
INTO WEST CENTRAL MINNESOTA BUT NO SEVERE WEATHER IS EXPECTED. NO
HAZARDOUS WEATHER IS ANTICIPATED THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

In the hours before

Special weather statement, Jun 21, 4:15 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
415 PM CDT THU JUN 21 2012

MNZ004-NDZ008-212215-
KITTSON MN-PEMBINA ND-
415 PM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEMBINA AND
NORTHWESTERN KITTSON COUNTIES UNTIL 515 PM CDT...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 6 MILES WEST OF PEMBINA...OR 40 MILES NORTH OF
GRAFTON...MOVING TO THE SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
PEMBINA AND NOYES AROUND 425 PM CDT.
ST. VINCENT AROUND 430 PM CDT.
HAMILTON AROUND 435 PM CDT.
HUMBOLDT AROUND 445 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 215 AROUND 425 PM CDT...AND MILE MARKER 205 AROUND 445 PM
CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4873 9676 4868 9754 4899 9755 4901 9751
      4901 9718
TIME...MOT...LOC 2116Z 319DEG 19KT 4898 9735

JAR
Special weather statement, Jun 21, 5:05 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
505 PM CDT THU JUN 21 2012

MNZ007-008-212300-
EAST MARSHALL MN-WEST MARSHALL MN-
505 PM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL COUNTY UNTIL 600
PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR STEPHEN...OR 22 MILES EAST OF GRAFTON...MOVING TO
THE SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
ARGYLE AROUND 515 PM CDT.
FLORIAN AROUND 520 PM CDT.
OLD MILL STATE PARK AROUND 530 PM CDT.
RADIUM AROUND 535 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4819 9604 4820 9688 4841 9709 4854 9675
TIME...MOT...LOC 2205Z 302DEG 31KT 4839 9690

JAR
Local storm report, Jun 21, 5:25 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
525 PM CDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             6 SW PEMBINA            48.91N 97.34W
06/21/2012  E1.00 INCH       PEMBINA            ND   PUBLIC

            VERY STRONG WINDS ALSO REPORTED WITH SOME TREE BRANCHES
            DOWN IN YARD.

&&

JAM
Special weather statement, Jun 21, 5:37 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
537 PM CDT THU JUN 21 2012

MNZ004-007-008-NDZ008-016-212345-
EAST MARSHALL MN-EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-WEST
MARSHALL MN-
537 PM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH...WESTERN
MARSHALL...SOUTHEASTERN PEMBINA AND SOUTHWESTERN KITTSON COUNTIES
UNTIL 645 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 10 MILES NORTH OF STEPHEN...OR 24 MILES NORTHEAST OF
GRAFTON...MOVING TO THE SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
STEPHEN AROUND 550 PM CDT.
BIG WOODS AROUND 555 PM CDT.
ENGLUND AROUND 600 PM CDT.
ARGYLE AND FLORIAN AROUND 605 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4821 9597 4820 9720 4857 9729 4872 9680
TIME...MOT...LOC 2238Z 321DEG 26KT 4856 9691

JAR
Local storm report, Jun 21, 6:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
654 PM CDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             7 W ARGYLE              48.34N 96.97W
06/21/2012  E1.00 INCH       MARSHALL           MN   PUBLIC

&&

JAM
Special weather statement, Jun 21, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
749 PM CDT THU JUN 21 2012

MNZ023-024-028-032-220145-
EAST BECKER MN-HUBBARD MN-SOUTH CLEARWATER MN-WADENA MN-
749 PM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEARWATER...EASTERN
BECKER...NORTHERN WADENA AND SOUTHWESTERN HUBBARD COUNTIES UNTIL 845
PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 19 MILES NORTHWEST OF PARK RAPIDS...OR 31 MILES
SOUTHWEST OF BEMIDJI...MOVING TO THE SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
TWO INLETS AROUND 800 PM CDT.
PONSFORD AROUND 805 PM CDT.
SNELLMAN AND OSAGE AROUND 815 PM CDT.
PARK RAPIDS...WOLF LAKE AND DORSET AROUND 825 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4672 9480 4672 9543 4713 9549 4728 9510
TIME...MOT...LOC 0049Z 337DEG 26KT 4712 9529

JAR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:42 PM CDTSpecial Weather StatementFGFWadena63 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.